Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 5, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 25, 2015, 2:43 PM CDT for 10 counties in Kansas. It took effect at Oct 26, 2015, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2015, 2:43 PM CDT (19:43 UTC)
- In effect from
- Oct 26, 2015, 4:00 AM CDT
- Expired
- Oct 26, 2015, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2275 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
254 WWUS73 KDDC 251943 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 243 PM CDT SUN OCT 25 2015 CLEAR SKIES AND COLD TEMPERATURES IN THE 30S WILL LEAD TO FROST DEVELOPMENT OVERNIGHT. KSZ065-066-078>081-087>090-260345- /O.NEW.KDDC.FR.Y.0005.151026T0900Z-151026T1300Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 243 PM CDT SUN OCT 25 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY. * TEMPERATURE...35 TO 39 DEGREES. * IMPACTS...FROST ON ELEVATED SURFACES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 33
2 follow-up statements
599 WWUS73 KDDC 260325 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1025 PM CDT SUN OCT 25 2015 CLEAR SKIES AND COLD TEMPERATURES IN THE MID 30S WILL LEAD TO FROST DEVELOPMENT OVERNIGHT. KSZ065-066-078>081-087>090-261300- /O.CON.KDDC.FR.Y.0005.151026T0900Z-151026T1300Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1025 PM CDT SUN OCT 25 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY... * TEMPERATURE...35 TO 39 DEGREES. * IMPACTS...FROST ON ELEVATED SURFACES AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
599 WWUS73 KDDC 261257 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 757 AM CDT MON OCT 26 2015 KSZ065-066-078>081-087>090-261400- /O.EXP.KDDC.FR.Y.0005.000000T0000Z-151026T1300Z/ PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 757 AM CDT MON OCT 26 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WILL SLOWLY CLIMB THROUGH THE 40S AFTER SUNRISE. MOST LOCATIONS SAW TEMPERATURES IN THE MID TO UPPER 30S FOR LOWS, AND FROST DEVELOPMENT WAS LIKELY FAIRLY PATCHY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 1:02 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 25, 1:02 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 102 PM CDT SUN OCT 25 2015 ...updated aviation... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 103 AM CDT SUN OCT 25 2015 Banal weather is expected during the short term domain. A flat ridge will eek in from the southern Rockies today. At the sfc, weak high plains lee troughing will strengthen through the day. The ongoing maximum temperature grid looked still on track with no changes needed. Highs today should be in the mid to upper 60s. The sky should be primarily clear. Winds will be southerly and in the 10 to 20 mph range. Overnight minimums will be in the upper 30s to lower 40s. There might be increasing cirriform clouds through the overnight period ahead of the next shortwave trough. .LONG TERM...(Monday THROUGH Saturday) ISSUED AT 203 AM CDT SUN OCT 25 2015 The shortwave trough mentioned in the short term period will traverse across the state late Monday into Tuesday. With this and the weak jet streak passing through, there might be enough dynamics for a few showers. Have slight pops along and northwest of a line roughly from Johnson to Hays. Moisture will be limited, so if this activity does come in fruition, any precip amounts will be very light. Other than this, the next chance for precipitation is next Friday into Saturday. The ECMWF continues to offer various/differing solutions for each 00Z/12Z respective runs. The general trend of a large synoptic low with an approaching southwesterly jet is still forecast. This would result in cyclogenesis across the central and southern plains with fairly strong warm air advection/isentropic lift. Starting to doubt the convective nature of this system as the models are trending to keep the higher theta-e air south of the forecast area of responsibility. The ECMWF has little, if any CAPE for SW Kansas, so decided to keep the precip type just to RW instead of RW w/ iso t. The model is showing an extensive cloud cover north of the warm sector with upslope flow and isentropic lift, so think that any CAPE could be limited anyway due to excessive cloud cover. Speaking of, the superblend does not have the area breaking out the 50s for highs. The GFS is quite a bit warmer. Think the superblend pops and temps are reasonable given the uncertainty and the poor performance of the GFS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Monday AFTERNOON) ISSUED AT 101 PM CDT SUN OCT 25 2015 VFR category is expected through the reminder of the TAF period. Surface winds will remain out of the south as well and generally light overnight increasing to around 12 knots later in the morning on Monday. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 65 42 67 / 0 10 10 10 GCK 37 66 40 69 / 0 10 20 10 EHA 42 69 43 72 / 0 10 10 10 LBL 38 67 44 69 / 0 10 10 10 HYS 38 65 40 67 / 0 10 20 20 P28 40 67 44 70 / 0 0 10 10 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Russell
Hazardous weather outlook, Oct 25, 4:01 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CDT SUN OCT 25 2015 KSZ030-031-043>046-061>066-074>081-084>090-260915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 401 AM CDT SUN OCT 25 2015 /301 AM MDT SUN OCT 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...A FROST ADVISORY IS IN EFFECT UNTIL 9 AM CDT. SEE MESSAGE FOR SPECIFIC DETAILS. WEATHER HAZARDS EXPECTED... ELEVATED FROST RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION...NO HAZARDS. HAZARDS WEATHER RISK... MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. WEDNESDAY... NO HAZARDS. THURSDAY... NO HAZARDS. FRIDAY... NO HAZARDS. SATURDAY... NO HAZARDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.